Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 173, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 22, 2001, 6:46 PM CDT for Bowie County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 22, 2001, 6:46 PM CDT (23:46 UTC)
- Expired
- Sep 22, 2001, 7:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
786 WUUS54 KSHV 222349 SVRSHV TXC037-230015- /NEW.KSHV.SV.W.0039.222346-230015/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 646 PM CDT SAT SEP 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS * UNTIL 715 PM CDT * AT 646 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF NEW BOSTON...MOVING WEST SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DE KALB AT 715 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS AND HAIL UP TO ONE INCH IN DIAMETER. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS UNTIL 715 PM CDT. LAT...LON 3369 9473 3333 9473 3331 9428 3348 9412
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:30 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 22, 3:30 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT SAT SEP 22 2001 FINALLY GETTING A LITTLE CONVECTION THIS AFTERNOON IN THE MOIST AND UNSTABLE AIRMASS. WITHOUT A TRIGGER...TOOK THE AFTERNOON HEATING TO GET THINGS GOING. WILL CARRY A CHANCE INTO TONIGHTS FORECAST FOR EAST CENTRAL TEXAS AND NORTHWEST LOUISIANA...WHERE CONVECTION IS FIRING...WITH ONLY ISOLATED ELSEWHERE. SUNDAY WILL BE A DIFFERENT STORY...WITH FRONT ENTERING NORTHWEST ZONES BY LATE MORNING AND MOVING SOUTHEAST...REACHING SOUTHERN ZONES BY LATE AFTERNOON OR EARLY EVENING. WILL GO WITH LIKELY POPS MOST LOCATIONS. SOME CARRY OVER OF PRECIP INTO EVENING FOR ALL BUT NORTHWEST ZONES...THEN BY MONDAY...PARTLY TO MOSTLY SUNNY WITH NORTHERLY WINDS ADVECTING IN COOLER AND DRIER AIR. CONTINUED MILD...FALL LIKE WEATHER THROUGH THE REMAINDER OF WEEK...BUT WARMING SLOWLY THURSDAY THROUGH SATURDAY. SHV 070/084 063/079 053 3640 MLU 070/085 063/078 051 3640 TXK 068/081 061/077 051 2630 TYR 069/084 062/079 052 2630 LFK 070/086 062/084 052 4541 .SHV...NONE. 14
In the hours before
Special weather statement, Sep 22, 3:39 PM CDT, 3 hours 7 minutes before
LAZ001-002-010-222130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 339 PM CDT SAT SEP 22 2001 SCATTERED SHOWERS AND THUNDERSTORMS WERE FORMING ON A THUNDERSTORM WIND OUTFLOW BOUNDARY...THAT WAS MOVING FROM EAST TO WEST OVER NORTHWEST LOUISIANA THIS AFTERNOON. THIS BOUNDARY...WILL LIKELY TRIGGER SHOWERS AND THUNDERSTORMS...OVER THE SHREVEPORT AND BOSSIER CITY AREA BETWEEN 4 AND 5 PM. RESIDENTS ENJOYING OUTDOOR ACTIVITIES...MAY WANT TO MOVE INSIDE TO GET AWAY FROM THE BRIEF HEAVY RAIN...GUSTY WINDS...AND DANGEROUS LIGHTNING...BETWEEN 4 AND 5 PM.
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.